Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 84, NWS Mobile, AL

May 13, 2019Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at May 13, 2019, 3:07 AM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2019, 3:07 AM CDT (08:07 UTC)
Expired
May 13, 2019, 3:45 AM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1141 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

289 
WUUS54 KMOB 130807
SVRMOB
FLC033-113-130845-
/O.NEW.KMOB.SV.W.0084.190513T0807Z-190513T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
307 AM CDT Mon May 13 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Santa Rosa County in northwestern Florida...
  Central Escambia County in northwestern Florida...

* Until 345 AM CDT.

* At 306 AM CDT, a severe thunderstorm was located over Ensley,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ferry Pass, Brent, Ensley, Gonzalez, Pace, Milton, Bagdad, Pea
  Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3047 8734 3061 8734 3066 8693 3043 8695
TIME...MOT...LOC 0806Z 268DEG 23KT 3054 8727 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
800 
WWUS54 KMOB 130835
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
335 AM CDT Mon May 13 2019

FLC033-130844-
/O.CAN.KMOB.SV.W.0084.000000T0000Z-190513T0845Z/
Escambia FL-
335 AM CDT Mon May 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3045 8711 3059 8712 3061 8693 3043 8695
TIME...MOT...LOC 0834Z 281DEG 48KT 3050 8697 

$$

FLC113-130845-
/O.CON.KMOB.SV.W.0084.000000T0000Z-190513T0845Z/
Santa Rosa FL-
335 AM CDT Mon May 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTH CENTRAL SANTA ROSA COUNTY...

At 334 AM CDT, a severe thunderstorm was located 7 miles northwest of
Navarre, or 7 miles southeast of Bagdad, moving east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bagdad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3045 8711 3059 8712 3061 8693 3043 8695
TIME...MOT...LOC 0834Z 281DEG 48KT 3050 8697 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 11:57 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 12, 11:57 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1157 PM CDT Sun May 12 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...Mainly a mix of MVFR and VFR across the area as a
weak cold front slowly drifts southeast. A very narrow band of
LIFR cigs has developed along the southern edge of the front and
will only lasted approximately 10 min at KMOB. Behind the front
cigs will slowly rise to VFR as winds turn out of the north by
morning. BB/03

&&

.PREV DISCUSSION... /issued 921 PM CDT Sun May 12 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...Isolated to scattered convection continues to develop
along a cold front advancing across southeast MS and interior
southwest/south central AL this evening. We adjusted POPs up
slightly across the interior this evening to account for the
latest radar trends. All other forecast elements look on track.

PREV DISCUSSION... /issued 638 PM CDT Sun May 12 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...A mix of VFR and MVFR cigs will persist into the
evening tonight. Winds are currently out of the south-southwest
but will slowly turn northerly as a weak cold front moves through
the area. A few showers and storms will be possible along the
front this evening. Once the front passes, VFR conditions will
persist through the remainder of the evening. BB/03

PREV DISCUSSION... /issued 342 PM CDT Sun May 12 2019/

NEAR TERM /Now Through Monday/...The approaching cold front
currently extending southwestward from NE Alabama across southeast
Mississippi and southeast Louisiana will gradually push
southeastward across the area late this afternoon into tonight.
Isolated to scattered showers and thunderstorms will come to an
end following its passage and a dry offshore wind flow will
develop. Lingering cloud cover tonight will keep temperatures from
cooling as much as they would otherwise. Overnight lows should
fall into the mid 60s to near 70 along the coast and low to mid
60s over more inland locations. Surface high pressure ridges in
from the Mid-West on Monday while a ridge builds in aloft
providing dry weather and mostly sunny skies. High temperatures
tomorrow are expected to range from near 80 to the mid 80s. /08

SHORT TERM /Monday night Through Wednesday night/...Surface high
pressure continues to ridge in from the north with high zonal
flow prevailing aloft. Drier conditions settle over the region
with fair skies at night coupled with an offshore wind flow
providing cooler overnight temperatures than normal. Mostly sunny
skies during the afternoon though will warm temperatures up to
near normal for this time of year. /08

LONG TERM /Thursday Through Sunday/...A benign weather pattern
expected during the long term. Aloft an east to west oriented
longwave trough over the region gives way to an upper level ridge
building over the area Friday. Surface high pressure shifts
eastward over the Western Atlantic by Thursday initiating the
return of onshore flow and more humid conditions. Daytime highs to
warm well into the 80s the latter half of the week with some
locations climbing into the lower 90s. Overnight lows trend warmer
each night climbing into the mid 60s inland to low 70s by the
weekend. A cold front approaching from the west on Sunday could
produce some scattered showers and thunderstorms. /08

MARINE...A light to moderate onshore flow transitions to an
offshore flow tonight and Monday morning in the wake of a passing
cold front. Showers and thunderstorms will increase across the marine
area overnight and gradually diminish tomorrow morning as the front
pushes further southeastward. A light to moderate offshore flow is
then expected through Wednesday night. A light to moderate onshore
flow develops Thursday and continues through the weekend as high
pressure ridges in from the Western Atlantic. /08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 12, 1:27 PM CDT, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
127 PM CDT Sun May 12 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131830-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
127 PM CDT Sun May 12 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

The main severe weather threat has exited the area to the east.
However, there remains a slight chance of showers and storms this
afternoon with a low potential for a few to become strong. This
marginal risk of strong storms will wane into the evening hours.

There is a moderate risk of rip currents along area beaches
through the remainder of this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Saturday.

GMZ630>636-650-655-670-675-131830-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
127 PM CDT Sun May 12 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Moderate southwest flow and elevated seas will make conditions
hazardous for small craft over open Gulf waters out 60 nm through
the remainder of today.

Winds and seas will be locally higher in and around strong storms
over open Gulf waters through tonight. Frequent lightning and low
visibility due to heavy rain will also be possible in stronger
storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, May 13, 2:40 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 AM CDT Mon May 13 2019

ALZ264-266-FLZ201-202-130830-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
240 AM CDT Mon May 13 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 AM
CDT...

At 240 AM CDT, the strong thunderstorm was located 4 miles west of
Gonzalez, moving east at 30 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Goulding,
Robertsdale, Lillian, Myrtle Grove, Summerdale, Perdido Beach and
Elberta.

LAT...LON 3055 8775 3071 8727 3061 8726 3046 8716
      3037 8732 3036 8726 3036 8729 3032 8744
      3037 8744 3043 8734 3047 8742 3042 8740
      3033 8750 3032 8748 3030 8760 3029 8758
      3029 8760
TIME...MOT...LOC 0740Z 254DEG 54KT 3058 8736
Special weather statement, May 13, 3:03 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 AM CDT Mon May 13 2019

FLZ201>204-130845-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
303 AM CDT Mon May 13 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 345 AM CDT...

At 302 AM CDT, the strong thunderstorm was located over Gonzalez,
moving east at 25 mph.

Half inch hail and winds gusts of 35 to 45 mph will be possible with
this storm.

Locations impacted include...
Ferry Pass, Brent, Ensley, Gonzalez, Pace, Milton, Bagdad, Pea Ridge
and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8710 3053 8713 3055 8712 3058 8715
      3058 8718 3057 8719 3055 8717 3053 8719
      3049 8715 3044 8717 3048 8740 3061 8740
      3068 8702 3055 8702 3054 8704 3051 8705
      3050 8701 3050 8705 3045 8707 3044 8709
TIME...MOT...LOC 0802Z 268DEG 23KT 3055 8729

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 2:40 AM CDTSpecial Weather StatementMOBEscambia50 min
May 13, 3:03 AM CDTSpecial Weather StatementMOBEscambia42 min
May 13, 3:39 AM CDTSpecial Weather StatementMOBOkaloosa66 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.